Skip to main content

Construction of New Fractal Interpolation Functions Through Integration Method


This paper investigates the classical integral of various types of fractal interpolation functions namely linear fractal interpolation function, \(\alpha \)-fractal function and hidden variable fractal interpolation function with function scaling factors. The integral of a fractal function is again a fractal function to a different set of interpolation data if the integral of fractal function is predefined at the initial point or end point of the given data. In this study, the selection of vertical scaling factors as continuous functions on the closed interval of \(\mathbb {R}\) provides more diverse fractal interpolation functions compared to the fractal interpolations functions with constant scaling factors.

This is a preview of subscription content, access via your institution.

Fig. 1
Fig. 2
Fig. 3


  1. Barnsley, M.F.: Fractal functions and interpolation. Constr. Approx. 2(1), 303–329 (1986)

    Article  MathSciNet  Google Scholar 

  2. Barnsley, M.F.: Fractals Everywhere, 2nd edn. Academic Press, New York (1993)

    MATH  Google Scholar 

  3. Banerjee, S., Easwaramoorthy, D., Gowrisankar, A.: Fractal Functions, Dimensions and Signal Analysis. Springer, Cham (2011)

    MATH  Google Scholar 

  4. Pacurar, C.M.: A countable fractal interpolation scheme involving Rakotch contractions. Results Math. 76, 161 (2021)

    Article  MathSciNet  Google Scholar 

  5. Banerjee, S., Hassan, M.K., Mukherjee, S., Gowrisankar, A.: Fractal Patterns in Nonlinear Dynamics and Applications. CRC Press, Baco Raton (2020)

    Book  Google Scholar 

  6. Barnsley, M.F., Harrington, A.N.: The calculus of fractal interpolation functions. J. Approx. Theory 57, 14–34 (1989)

    Article  MathSciNet  Google Scholar 

  7. Peng, W.L., Yao, K., Zhang, X., Yao, J.: Box dimension of Weyl–Marchaud fractional derivative of linear fractal interpolation functions. Fractals 27(4), 1950058 (2019)

    Article  MathSciNet  Google Scholar 

  8. Priyanka, T.M.C., Gowrisankar, A.: Analysis on Wely–Marchaud fractional derivative of types of fractal interpolation function with fractal dimension. Fractals 29(07), 2150215 (2021)

    Article  Google Scholar 

  9. Kui, Y.W., Yao, X.Z.: On the Hadamard fractional calculus of a fractal function. Fractals 26(03), 1850025 (2018)

    Article  MathSciNet  Google Scholar 

  10. Verma, S., Viswanathan, P.: Katugampola fractional integral and fractal dimension of bivariate functions. Results Math. 76, 165 (2021)

    Article  MathSciNet  Google Scholar 

  11. Verma, S., Viswanathan, P.: A note on Katugampola fractional calculus and fractal dimensions. Appl. Math. Comput. 339, 220–230 (2018)

    MathSciNet  MATH  Google Scholar 

  12. Ri, M.-G., Yun, C.-H.: Riemann Liouville fractional integral of hidden variable fractal interpolation function. Chaos Solitons Fract. 140, 110126 (2020)

    Article  MathSciNet  Google Scholar 

  13. Gowrisankar, A., Guru Prem Prasad, M.: Riemann–Liouville calculus on quadratic fractal interpolation function with variable scaling factors. J. Anal. 27(2), 347–363 (2019)

    Article  MathSciNet  Google Scholar 

  14. Wang, H.-Y., Jia-Shan, Yu.: Fractal interpolation functions with variable parameters and their analytical properties. J. Approx. Theory 175, 1–18 (2013)

    Article  MathSciNet  Google Scholar 

  15. Barnsley, M.F., Elton, J., Hardin, D., Massopust, P.: Hidden variable fractal interpolation functions. SIAM J. Math. Anal. 20(5), 1218–1242 (1989)

    Article  MathSciNet  Google Scholar 

  16. Yun, C.-H.: Hidden variable recurrent fractal interpolation functions with function contractivity factors. Fractals 27(7), 1950113 (2019)

    Article  MathSciNet  Google Scholar 

  17. Vijender, N.: Approximation by hidden variable fractal functions: a sequential approach. Results Math. 74, 192 (2019)

    Article  MathSciNet  Google Scholar 

  18. Navascués, M.A.: Fractal polynomial interpolation. Z. Anal. Anwend. 25(2), 401–418 (2005)

    Article  MathSciNet  Google Scholar 

  19. Navascués, M.A.: Non-smooth polynomial. Int. J. Math. Anal. 1(4), 159–174 (2007)

    MathSciNet  MATH  Google Scholar 

  20. Nasim Akhtara, Md., Guru Prem Prasad, M., Navascués, M.A.: Box dimension of \(alpha\)-fractal function with variable scaling factors in subintervals. Chaos Solitons Fract. 103, 440–449 (2017)

    Article  Google Scholar 

  21. Chand, A.K.B., Kapoor, G.P.: Spline coalescence hidden variable fractal interpolation function. J. Appl. Math. 1–17, 36829 (2006)

    MathSciNet  MATH  Google Scholar 

  22. Kapoor, G.P., Prasad, S.A.: Cubic spline super fractal interpolation functions. Fractals 22(01 & 02), 1450005 (2014)

    Article  MathSciNet  Google Scholar 

  23. Kapoor, G.P., Chand, A.K.B.: Generalized cubic spline fractal interpolation functions. SIAM J. Numer. Anal. 44, 655–676 (2006)

    Article  MathSciNet  Google Scholar 

  24. Priyanka, T.M.C., Gowrisankar, A.: Riemann–Liouville fractional integral of non-affine fractal interpolation function and its fractional operator. Eur. Phys. J. Spec. Top. 230, 3789–3805 (2021)

    Article  Google Scholar 

Download references


The authors have not disclosed any funding.

Author information

Authors and Affiliations



All the authors have contributed equally in this paper.

Corresponding author

Correspondence to A. Gowrisankar.

Ethics declarations

Conflict of interest

The authors declare that they have no conflicts of interest.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Agathiyan, A., Gowrisankar, A. & Priyanka, T.M.C. Construction of New Fractal Interpolation Functions Through Integration Method. Results Math 77, 122 (2022).

Download citation

  • Received:

  • Accepted:

  • Published:

  • DOI:


Mathematics Subject Classification